MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PINPOINT CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PINPOINT CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number PC9002
Medical Device Problem Codes No Display/Image (1183); Electrical Shorting (2926)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that there was image loss & thermal event during procedure.Please note that the procedure was completed successfully with no reports of adverse consequences.
 
Additional Manufacturer Narrative
Alleged failure: during the thoracoscopic surgery, the control unit skipped and the camera stopped working.See photos attached with the burnt connector.The surgery was delayed for 20 minutes, as the entire column had to be changed probable root cause: the observed cable connector pin damage was a known issue with older generation camera cables.The issue was caused by epoxy escaping the connector and bulging underneath the connector pins after reprocessing, resulting in an upward bend.The issue has been addressed in the current connector redesign by addition of an epoxy dam as well as changing the epoxy to a more durable compound which does not bulge from reprocessing.The device was returned for investigation and the reported failure mode was confirmed.The reported failure mode will be monitored for future re occurrence.Manufacture date is not known.
 
Event or Problem Description

Brand Name
PINPOINT CAMERA HEAD
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
burnaby
san jose CA 95138
MDR Report Key10307922
Report Number3012345110-2020-00003
Device Sequence Number3484919
Product Code GCJ
UDI-Device Identifier00858701006551
UDI-Public00858701006551
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC9002
Device Catalogue NumberPC9002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1